Alert archive / Massachusetts / Small Craft Advisories in 2019

Small Craft Advisory 99, NWS Boston/Norton, MA

July 28, 2019

NWS Boston/Norton, MA issued this small craft advisory at Jul 28, 2019, 3:18 AM EDT. It took effect at Jul 28, 2019, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2019, 3:18 AM EDT (07:18 UTC)
In effect from
Jul 28, 2019, 12:00 PM EDT
Expired
Jul 28, 2019, 7:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

695 
WHUS71 KBOX 280718
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
318 AM EDT Sun Jul 28 2019

ANZ231>235-281530-
/O.NEW.KBOX.SC.Y.0099.190728T1600Z-190728T2300Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-
318 AM EDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon today to 7 PM EDT
this evening.

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
449 
WHUS71 KBOX 281500
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1100 AM EDT Sun Jul 28 2019

ANZ231>235-282300-
/O.CON.KBOX.SC.Y.0099.190728T1600Z-190728T2300Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-
1100 AM EDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston
149 
WHUS71 KBOX 281938
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
338 PM EDT Sun Jul 28 2019

ANZ255-256-290345-
/O.NEW.KBOX.SC.Y.0100.190729T0200Z-190729T1400Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
338 PM EDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT MONDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
10 AM EDT Monday.

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ231>235-282300-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-190728T2300Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-
338 PM EDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...Southwest winds around 15 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 9:46 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 27, 9:46 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
946 PM EDT Sat Jul 27 2019

.SYNOPSIS...

A summerlike weekend is on tap for the region. Another round of
scattered showers and thunderstorms expected late Sunday
afternoon into evening before dissipating. Hazy, hot and humid
conditions on Monday and Tuesday with spotty showers and
thunderstorms during the afternoon and early evening hours. A
cold front will push slowly across the region around mid week
with scattered showers and thunderstorms. The front pushes
offshore by Friday morning with dry conditions and seasonably
mild temperatures into early next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

945 PM Update...

The localized thunderstorm that brought torrential rainfall to a
small portion of Hartford county earlier this evening has
dissipated. There still was a lone shower left in Hampshire
county which should come to an end over the next hour or so.

Otherwise, dry weather prevails tonight. Overnight low
temperatures will mainly be in the lower to middle 60s, but a
few upper 50s can not be ruled out in the normally coolest
spots of southeast MA. We may see some patchy low clouds and
ground fog develop late, especially near the CT River Valley
and where localized showers/thunderstorms occurred today.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

Sunday...

Dry weather expected into early afternoon but another weak
shortwave approaches from the west late in the day. Mid level
temps are a bit warmer but moisture is deeper than today with
PWATs increasing to 1.5-1.75" and KI into the mid 30s. MLCAPEs
will be 1000-1500 J/kg so expect sct showers/t-storms
developing toward late afternoon and evening, with focus across
interior MA and northern CT. 0-6km shear is less than 20 kt so
the overall severe weather threat is low, but can't rule out
localized gusty winds given decent 0-3 km lapse rates, and hail
is possible with the strongest storms. Localized heavy rainfall
and flooding also a threat.

SW flow with 850 mb temps increasing to 17C will result in a
very warm to hot day. Highs will reach upper 80s to lower 90s
away from the south coast, with 80-85 immediate south coast and
Cape/Islands. Dewpoints into the mid 60s so a bit humid as
well.

Sunday night...

Evening convection across the interior will dissipate with
mainly dry conditions overnight. Dewpoints on the rise so a
warm and muggy night with lows mid 60s to lower 70s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...

* Spotty afternoon/evening showers and thunderstorms Monday into
  Tuesday
* Scattered showers and thunderstorm Wednesday and Thursday should
  push offshore Thursday night
* Dry, comfortable conditions Friday into next weekend

Overview...

Nearly zonal mid level steering flow during Monday begins to
back to SW as H5 trough digs from low pres over northern Nunavut
across the Great Lakes to the SE states Mon night and Tue. Will
see increasing moisture and instability as the trough shifts
slowly east Wed and Thu. An associated surface front will push
across the region late Wed into early Thu. Most of the 12Z model
suite continues to signal dry conditions working across the
region by Friday morning as high pressure builds out of the
southern Ontario/Quebec and Great Lakes. Will see dry conditions
and seasonably mild temperatures going into early next weekend.

Details...

Monday through Tuesday...

Will see a weak stationary front sitting across S coastal areas
on Monday, so could see chances for showers/thunderstorms
mainly near and N of the front from late morning through the
afternoon. Dewpts rise to the mid 60s to near 70 during the day
with SW winds in place. Brief drying tries to work in late
Monday/Monday evening, so precip should weaken with sunset.
Highs mainly in the 80s, with some readings in the lower 90s.

On Tuesday, as the front slowly pushes closer, could see
scattered afternoon/evening across central/western areas, with
mainly dry conditions toward the coastal plain where dewpts will
rise to around 70. Temps look to be a few degs warmer, topping
off in the mid 80s to lower 90s.

Wednesday and Thursday...

Best chance for showers/thunderstorms as frontal system slowly
but steadily pushes across the region. Noting PWAT values
increase to 1.6 to 1.9 inches, about 1-2 SD above normal Wed
afternoon into early Thu. Still noting rather high instability
as well, with K indices in the lower-mid 30s, SLIs at or below
zero and TQ values from 18 to 20. CAPES also increase to
1000-1500 J/kg during the afternoon/evening hours each day away
from the coast.

12Z models continue to steadily push the front across during
Thu, but showers linger with a few leftover thunderstorms mainly
across central and southern areas. Drier air slowly works SE
Thu night, so leftover showers should push offshore with light
NW winds.

Friday and Saturday...

Most 12Z models signaling high pressure building slowly E from
the Great Lakes and W NY during this timeframe, bringing dry
conditions and mild temperatures. Some model members, being led
by the GFS, trying to hold onto a moisture feed across the
region with the threat of diurnal convection. Leaned toward the
majority of the model suite. Highs in the lower-mid 80s.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/ ... High confidence.

Tonight...
VFR other than some localized low clouds and patchy ground fog
late, mainly across the interior and where localized
showers/t-storms occurred earlier today.

Sunday ...
VFR conditions dominate, but scattered SHRA and TSRA may move
into interior S New England from the west during the late
afternoon or early evening hours. SW wind gusts of 15 to 20
knots expected to develop by afternoon.

Sunday night ...
Lingering evening SHRA/TSRA possible in the evening, otherwise
VFR.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday through Thursday/...High confidence.

Monday: VFR. Breezy. Slight chance SHRA, slight chance TSRA.

Monday Night: VFR. Breezy.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA, slight chance TSRA.

Tuesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Wednesday: VFR. Chance SHRA.

Wednesday Night: Mainly VFR, with local IFR possible. Chance
SHRA, chance TSRA, patchy BR.

Thursday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...High confidence.

Light winds and seas tonight, then increasing SW flow will
result in some 20 kt gusts Sun afternoon and evening before
winds diminish late Sun night. Seas expected to remain below SCA
thresholds, but up to 4 ft over the southern waters by Sun
evening.

Outlook /Monday through Thursday/...High confidence.

Monday: VFR. Breezy. Slight chance SHRA, slight chance TSRA.

Monday Night: VFR. Breezy.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA, slight chance TSRA.

Tuesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Wednesday: VFR. Chance SHRA.

Wednesday Night: Mainly VFR, with local IFR possible. Chance
SHRA, chance TSRA, patchy BR.

Thursday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...Frank
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...Frank/EVT/KJC
MARINE...KJC/EVT
Hazardous weather outlook, Jul 27, 3:53 AM EDT, 23 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
353 AM EDT Sat Jul 27 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-280800-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
353 AM EDT Sat Jul 27 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-280800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
353 AM EDT Sat Jul 27 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:38 PM EDTSmall Craft AdvisoryBOX18 hr
Jul 28, 4:00 PM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more3 days
Jul 28, 6:01 PM EDTSpecial Weather StatementBOXFranklin29 min
Jul 28, 6:27 PM EDTSpecial Weather StatementBOXFranklin33 min
Jul 28, 6:58 PM EDTSpecial Weather StatementBOXFranklin32 min
Jul 28, 7:15 PM EDTSpecial Weather StatementBOXHampshire30 min
Jul 28, 7:28 PM EDTSpecial Weather StatementBOXWorcester32 min
Jul 28, 7:56 PM EDTSpecial Weather StatementBOXWorcester34 min
Jul 27, 8:07 PM EDTSpecial Weather StatementBOX23 min
Jul 27, 8:28 PM EDTSpecial Weather StatementBOX47 min

Nearby

Small Craft Advisories in Massachusetts, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.